Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

On synthroid, experiencing hair loss, fatigue, ultrasound results heterogeneous multinodula thyroid with no discrete dominate nodule. What should be my next step?

Good morning, I have been on synthroid for many years (more than 10). I am 64 years old. Although my levels are good, I am experiencing hair loss , some fatigue , and a feeling of fullness in my throat . The doctor s physical exam reported no problem . My recent lab work was also within norms. Yesterday, I received the ultrasound results (that I requested). The results showed that I have a heterogeneous multinodula thyroid with no discrete dominate nodule. The nurse that called said that I had many, many, many tiny nodules in both sides. I haven t seen the doctor or my report yet. Please advise as to what my next steps should be.
Asked On : Mon, 18 Mar 2013
Answers:  2 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
If the thyroid function tests are normal and ultrasound shows multiple nodules,the next step i do is FNAC(Fine needle aspiration cytology) test which confirms the nature of the nodules,whether cancerous or not.
Even though there is no cancer in FNAC,it is better to go for surgery,i.e.,Sub total thyroidectomy as multinodular goitres may turn into cancer.
Wish you good health
Answered: Mon, 18 Mar 2013
I find this answer helpful
Endocrinologist Dr. V. Kumaravel's  Response

i do understand that you are on treatment with synthyroid for hypoactive thyroid disease. since your levels are normal your fatigue may not be related to thyroid. Your scan is suggestive of multiple small nodules. If the nodules are less than 1 cm nothing to be worried and we have to follow-up the nodule size. if more than 1 cm you may require needle biopsy, to ascertain the nature of nodule.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor